MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY HEMOSIL ACUSTAR; ACL ACUSTAR

INSTRUMENTATION LABORATORY HEMOSIL ACUSTAR; ACL ACUSTAR
Catalog Number 0009801000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Miscarriage (1962)
Date of Event 01/29/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The instructions for use for the hemosil acustar anti-cardiolipin igg assay advises that definitive clinical diagnosis cannot be made on the basis of an acl igg positive result alone, and patient history and clinical findings must be considered.An investigation is currently in progress and a follow-up report will be filed upon conclusion of the investigation.
 
Event or Problem Description
Customer reported that two pregnant patients were diagnosed with antiphospholipid syndrome based on a positive anti-cardiolipin igg (acl igg) results on the acl acustar and subsequently treated with low molecular weight heparin and acetylsalicylic acid/aspirin.During their pregnancy, each woman developed a uterine hematoma.Anticoagulation therapy was stopped after hematomas occurred.Additionally, one of the patients also experienced a spontaneous abortion at (b)(6) of gestation; however, the customer indicated that it was not possible to definitely determine the underlying cause of the aborted pregnancy, as she was a high-risk patient with previous miscarriages.
 
Additional Manufacturer Narrative
The instructions for use for the hemosil acustar anti-cardiolipin igg assay advises that definitive clinical diagnosis cannot be made on the basis of an acl igg positive result alone, and patient history and clinical findings must be considered.An investigation is currently in progress and a follow-up report will be filed upon conclusion of the investigation.Follow up narrative february 12, 2019: an investigation was conducted that included review of the hemosil anti-cardiolipin igg (acl igg) performance on the acl acustar.As part of this investigation, batch records for acl igg for the past two years were reviewed and the functional quality control (qc) results were determined to be consistent from lot-to-lot.Further, samples run during the functional qc were re-tested with the acl igg complaint lot and results were consistent with the original release data and the correlation coefficient met the specification criteria.Note: patient specific data and the instrument database were not provided by the customer for the investigation.Based on the above, hemosil anti-cardiolipin igg (acl igg) on the acl acustar is meeting specification and no remedial action is indicated.
 
Event or Problem Description
Customer reported that two pregnant patients were diagnosed with antiphospholipid syndrome based on a positive anti-cardiolipin igg (acl igg) results on the acl acustar and subsequently treated with low molecular weight heparin and acetylsalicylic acid/aspirin.During their pregnancy, each woman developed a uterine hematoma.Anticoagulation therapy was stopped after hematomas occurred.Additionally, one of the patients also experienced a spontaneous abortion at 7-8 weeks of gestation; however, the customer indicated that it was not possible to definitely determine the underlying cause of the aborted pregnancy, as she was a high-risk patient with previous miscarriages.

Brand Name
HEMOSIL ACUSTAR
Common Device Name
ACL ACUSTAR
Manufacturer (Section D)
INSTRUMENTATION LABORATORY
180 hartwell road
bedford MA 01730
MDR Report Key8305305
Report Number1217183-2019-00002
Device Sequence Number1304228
Product Code JPA
UDI-Device Identifier08426950498001
UDI-Public08426950498001
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0009801000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;